MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001070190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 8800 analyzer (serial number: (b)(6)).The investigation determined that the cobas wnv assay was performing within specifications.A review of the target growth curves for the provided data showed sigmoidal amplification, indicating that true viral target was being amplified.Positive and internal controls were robust and sigmoidal, further confirming proper assay performance.The investigation was limited as the specific sample ids alleged to be false reactive were not provided.Without this information, a definitive root cause could not be determined.However, potential contributing factors for unexpected reactive results may include contamination due to deviations from optimal workflow during reagent or sample handling, or samples in the pool being at or near the assay's limit of detection.Non-specific amplification was ruled out based on the amplification curves.The device remains in operation at the customer site, and no further harm or delay in treatment was reported.
 
Event or Problem Description
The initial reporter alleged an increase in unexpected reactive results when using the kit cobas 6800/8800 wnv 480t ivd assay on the cobas 8800 instrument during the month of (b)(6) 2022.The customer¿s workflow involves testing samples in pools of 6 (b)(6).If a pool generates a reactive result for west nile virus (wnv), the samples are tested in resolution, and the results are non-reactive.The donations associated with these results were not rejected.The data provided by the customer included the following reactive samples with their respective cycle threshold (ct) values: (b)(6) (33.5), (b)(6) (36.7), (b)(6) (29.4), (b)(6) (28.0), (b)(6) (26.0), (b)(6) (25.8), (b)(6) (39.9), (b)(6) (38.3), (b)(6) (27.6), (b)(6) (24.4), (b)(6) (27.9), (b)(6) (34.2), (b)(6) (33.8), (b)(6) (38.7), and (b)(6) (39.1).The specific sample ids alleged to be false reactive were not provided.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23085571
Report Number2243471-2025-03118
Device Sequence Number15901665
Product Code QHO
UDI-Device Identifier00875197004977
UDI-Public00875197004977
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number07001070190
Device Lot NumberH13573
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown